Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 2, 2016Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 8:18 PM EDT for Wilcox County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 8:18 PM EDT (00:18 UTC)
Expired
Aug 2, 2016, 8:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS82 KFFC 030018
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE AUG 2 2016
 
GAZ105>108-030045-
CRISP GA-WILCOX GA-DOOLY GA-PULASKI GA-
818 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...NORTHWESTERN
WILCOX...SOUTHEASTERN DOOLY AND SOUTHWESTERN PULASKI COUNTIES UNTIL
845 PM EDT...

AT 817 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF PINEVIEW...
OR 8 MILES EAST OF VIENNA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...ROCHELLE...PINEVIEW...PITTS...TREMONT...POPE
CITY... HATLEY...EAST CRISP...TIPPETTVILLE...PLEASANT VIEW AND
SEVILLE.

LAT...LON 3185 8366 3209 8381 3222 8357 3197 8340
TIME...MOT...LOC 0017Z 334DEG 23KT 3210 8364 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:13 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 2, 8:13 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
813 PM EDT TUE AUG 2 2016

.PREV DISCUSSION... /Issued 259 PM EDT TUE AUG 2 2016/

SHORT TERM /Tonight through Wednesday Night/...
AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS
AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT
SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING.
THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL
EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A
MECHANISM FOR DEVELOPMENT WEDNESDAY.  ANTICIPATE CONVECTIVE DEBRIS
TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS
RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE
LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER,
CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS
OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER
TERRAIN. LIGHT SOUTHWEST WINDS.

WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME
STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW
BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF
WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE.  WITH
MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT
ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY
BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT
AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC
COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO
MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME
LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S.

WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER
SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER.
LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN.

26

LONG TERM /Thursday through Tuesday/...
Only tweaks to the long term based on the latest guidance.

BDL

Previous discussion...
Long-range models agree on possibly a fairly active weather
pattern setting up by Thursday as a large upper ridge retreats
just far enough westward to place  the state on the active
eastern periphery. This will establish a weak northwest flow aloft
that allows subtle disturbances to interact with increasing low
level moisture and daytime heating to produce at least a
scattered coverage of afternoon and evening convection each day.
Models also show a weak surface trough sagging into the state by
late in the weekend... which could provide an added focus for
convection by Sunday and Monday. For now... will continue to show
at least 30-40 percent chance of daytime pops and 20-30 percent
chance of nighttime pops through the extended periods. It still
appears the severe storm threat should remain minimal with
nothing widespread or too organized expected as the environment
remains weakly sheared with only moderate afternoon/evening
instability expected at this time. However... can never rule out
the potential for a few strong to severe storms during peak
daytime heating this time of year. Otherwise... highs mainly in
the 90s and lows in the 70s will persist.

39

&&

.AVIATION...
00Z Update...
Storms have moved south of the TAF sites and not expecting anymore
precip over night. Will see storms pop back up again Wed
afternoon as we continue in this diurnally driven convective
pattern. Should continue to see VFR ceilings through this taf
period except in and around Wed afternoon convection. Not
expecting any issues with VSBYs either. Winds will stay mainly out
of the West to Northwest at 10kt or less. will see some stronger
gust in and around storms Wed afternoon.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  73  90 /  40  40  30  50
Atlanta         73  92  74  90 /  40  40  20  50
Blairsville     66  88  67  86 /  40  40  20  50
Cartersville    71  92  73  91 /  30  30  20  40
Columbus        74  93  74  91 /  40  40  20  50
Gainesville     72  91  72  88 /  40  40  30  50
Macon           73  93  74  91 /  50  40  30  60
Rome            71  94  72  93 /  30  30  20  40
Peachtree City  71  92  72  89 /  40  40  20  50
Vidalia         74  92  74  90 /  50  50  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....16
AVIATION...01
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT TUE AUG 2 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
256 PM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME
HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED
WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 2, 5:54 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     LITHONIA                33.71N  84.11W
08/02/2016                   DEKALB             GA   911 CALL CENTER

            A FEW TREES WERE REPORTED DOWN IN THE TOWN OF LITHONIA.

&&

EVENT NUMBER FFC1600581

GEO
Special weather statement, Aug 2, 6:31 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT TUE AUG 2 2016

GAZ083-022300-
TWIGGS GA-
631 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS COUNTY UNTIL 700 PM EDT...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER JEFFERSONVILLE...
MOVING SOUTH AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSONVILLE...DANVILLE...ALLENTOWN...MARION...DISTRICT PATH...
FITZPATRICK AND RIPLEY.

LAT...LON 3275 8348 3279 8335 3258 8323 3256 8328
      3252 8343
TIME...MOT...LOC 2231Z 346DEG 16KT 3270 8337
Special weather statement, Aug 2, 7:48 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT TUE AUG 2 2016

GAZ086-098-030015-
TREUTLEN GA-EMANUEL GA-
748 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TREUTLEN AND EMANUEL
COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS NEAR NUNEZ...OR 7 MILES
SOUTHWEST OF SWAINSBORO...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SWAINSBORO...STILLMORE...OAK PARK...NUNEZ...GILLIS
SPRINGS...COVENA... ZAIDEE...NORRISTOWN JUNCTION...LEXSY AND
NORRISTOWN.

LAT...LON 3239 8222 3235 8243 3233 8252 3253 8258
      3253 8256 3256 8259 3258 8259 3263 8234
      3243 8219
TIME...MOT...LOC 2348Z 326DEG 21KT 3252 8243

16
Special weather statement, Aug 2, 7:51 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT TUE AUG 2 2016

GAZ104>106-030015-
SUMTER GA-CRISP GA-DOOLY GA-
751 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...NORTHWESTERN
CRISP AND DOOLY COUNTIES UNTIL 815 PM EDT...

AT 751 PM EDT...A STRONG THUNDERSTORM WAS OVER LILLY...OR 7 MILES
NORTHWEST OF VIENNA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...UNADILLA...BYROMVILLE...PINEHURST...LILLY...COBB..
.
GEORGIA VETERANS MEMORIAL ST PK...TREMONT...RICHWOOD...DRAYTON...METHVINS
AND FLINT RIVER WMA.

LAT...LON 3188 8393 3190 8393 3191 8392 3191 8396
      3211 8413 3229 8374 3204 8361 3203 8361
      3189 8392
TIME...MOT...LOC 2351Z 326DEG 21KT 3214 8390

16
Special weather statement, Aug 2, 7:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT TUE AUG 2 2016

GAZ097-030030-
LAURENS GA-
757 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
830 PM EDT...

AT 756 PM EDT...A STRONG THUNDERSTORM WAS OVER RENTZ...OR 13 MILES
SOUTH OF DUBLIN...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CADWELL...RENTZ AND CEDAR GROVE.

LAT...LON 3215 8299 3237 8307 3244 8291 3227 8276
TIME...MOT...LOC 2356Z 333DEG 20KT 3235 8298
Special weather statement, Aug 2, 8:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE AUG 2 2016

GAZ105>108-030045-
CRISP GA-WILCOX GA-DOOLY GA-PULASKI GA-
818 PM EDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...NORTHWESTERN
WILCOX...SOUTHEASTERN DOOLY AND SOUTHWESTERN PULASKI COUNTIES UNTIL
845 PM EDT...

AT 817 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF PINEVIEW...
OR 8 MILES EAST OF VIENNA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...VIENNA...ROCHELLE...PINEVIEW...PITTS...TREMONT...POPE
CITY... HATLEY...EAST CRISP...TIPPETTVILLE...PLEASANT VIEW AND
SEVILLE.

LAT...LON 3185 8366 3209 8381 3222 8357 3197 8340
TIME...MOT...LOC 0017Z 334DEG 23KT 3210 8364

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:20 PM EDTSpecial Weather StatementFFCCrisp25 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.